News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Really weird feelings all of a sudden, no explanation, help!


 student1080 - Sun Oct 07, 2007 1:26 pm

Alright I'll start off, Im 21 years old, a heterosexual male, and I'm a college student.

The past week, I've had really weird feelings of all sorts. Last night I couldn't sleep because I was worried about what kind of dreams I'd have when I was sleeping.

Now I feel really weird saying this, but I've been having unwanted homosexual thoughts in my mind, which won't seem to leave, no matter how bad I want them to. I've been attracted to girls since I was little, and have had no want or reason to have these homosexual thoughts.

I have ADD, which I used to take concerta for but have stopped due to the unwanted side affects of becoming "zombie like". I've had no surgeries, my family history has no major problems other then slight alcoholism on my dads side. I also have no other medications I am taking other then vitamins.

I work out regulary, usually run once or twice a week, however I do drink 3 times a week usually. What I really don't understand is, these feelings have just started in the past 5 days, completely out of nowhere. I have no reason to want these feelings, but for some reason they just come and go. My mood also tends to do that, and since this has been going on, my appetite has decreased. It's hard to get my school work done sometimes because of the crazy battle in my head of these feelings.

If someone could offer some help on this subject, I'd be very happy! Thank you guys



-student1080
 student1080 - Sun Oct 07, 2007 1:28 pm

oh I also forgot to add, I have no problems generally getting erections or anything of that sort, but sometimes my mind will be so filled with thoughts, its hard to have one.


As of recently, I've had a lot of work to get done, and school has really been stressing me out. This stress, is what I think, could be the major cause of these problems in which I'm having. I don't want to have to take medicine, since just last week I've had no problems of this sort at all! I just don't get this!
 student1080 - Sun Oct 07, 2007 1:40 pm

sorry, to add one more thing on here..

I've also recently felt like, there isn't a reason to get older and finish college. I feel kind of hopeless sometimes, and like why am I here?

Do you think all these problems are stress related?
 student1080 - Sun Oct 07, 2007 6:37 pm

I feel I must also confess another thing about myself. Over the past year and a half, I've been smoking marijuana on a daily basis. For the past 2 weeks, I cut off smoking almost entirely in an attempt to quit. I've just read up about detoxing and symptoms of going though it, and have found that depression and restlessness of the mind can occur up to 3 months after quitting.

Dr, I know you wouldn't approve of this, but please, don't bias yourself on my character due to this stupid habit of mine. I'd really appreciate your open opinion on my matter at hand, so I can get a better understanding of why im feeling this way out of no where.
 student1080 - Mon Oct 08, 2007 8:23 pm

ok update, sometimes my feelings go away and I feel normal, then other times in the day it does come back. Weird how it sounds like bi-polar but there's no way I could just acquire bi-polar disorder in like a couple days time ha.

Dr, do you think this could all be stress? I am a chemistry major, and this week I have a calculus test as well as a 5 page paper i haven't started that is due tomorrow. arg !
 Dr. K. Eisele - Wed Oct 10, 2007 1:01 am

User avatar Dear student1080:

I do think that stress has a lot to do with your symptoms, along with the withdrawal of marijuana. Another more serious side effect or result of using marijuana is the development of a psychotic disorder. Since you are having such a strange reaction at this point, while it doesn't sound like psychosis, it certainly suggests that you may be more prone to such a disorder.

Please maintain your abstinence from marijuana. Try to relax a little. If you find yourself feeling anxious or having difficulty getting to sleep, try taking slow, deep breaths, and don't stress about your thoughts. Having homosexual thoughts is not necessarily abnormal nor does it mean that you are homosexual.

Good luck to you!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here